New York, 2008Winter Storm in New York, December 21, 2008
December 21, 2008 · NWS BGM · 1 event in 1 county or zone
An area of low pressure moved east across the Great Lakes, while a second low developed off the coast of New Jersey. Theses systems combined to bring mainly light snow across central New York, with higher amounts across northern and northeast parts of the state.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved east across the Great Lakes, while a second low developed off the coast of New Jersey. Theses systems combined to bring mainly light snow across central New York, with higher amounts across northern and northeast parts of the state. Northern Oneida county picked up around 7 inches of snow from this storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 21, 5:23 AM EST, 37 minutes earlier.
Area forecast discussion, Dec 21, 5:23 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
523 AM EST SUN DEC 21 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE LOWER GREAT LAKES
THIS MORNING, WHILE A SECOND AND STRONGER LOW DEVELOPS OFF THE
NORTHEAST COAST BY MIDDAY. THIS WILL BRING A GENERAL LIGHT TO
MODERATE SNOWFALL ACROSS THE REGION, WITH THE HIGHEST SNOWFALL
AMOUNTS EXPECTED OVER THE WESTERN MOHAWK VALLEY AND WESTERN
CATSKILLS. MUCH COLDER AIR WILL ARRIVE BEHIND THIS SYSTEM TONIGHT,
WITH LAKE EFFECT SNOW EXPECTED TONIGHT THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT TO MODERATE SNOW HAS SPREAD ACROSS ENTIRE CWA EXCEPT FOR FAR
NRN AND WRN SECTIONS. THIS PRECIP ASSOCIATED WITH MID LEVEL ISENTROPIC
LIFT GENERATED BY SFC LOW PRES VCNTY OF LK ERIE. THIS FEATURE WILL
PRODUCE ABOUT A SIX HOUR PERIOD OF DECENT LIFT ACROSS AREA WITH
LIGHT TO MODERATE SNOW EXPECTED THROUGH MIDDAY. A GENERAL SNOWFALL
OF 3 TO 5 INCHES WILL OCCUR WITH NO MIXED PRECIP AS COLUMN TOO
COLD. THIS AFTERNOON, A SECONDARY LOW WILL DEVELOP OFF LONG
ISLAND AND INTENSIFY THROUGH THIS EVENING. THIS SFC LOW WILL
PROLONG THE ACTIVITY ACROSS THE WESTERN MOHAWK VALLEY AND WESTERN
CATSKILLS. LATEST MODEL RUNS INDICATE FEATURE WILL BE SLIGHTLY
FURTHER EAST RESULTING IN LESS PRECIP ACROSS CURRENT WARNING AREA.
FAR EASTERN PORTIONS OF ONEIDA/OTSEGO/DELAWARE COUNTIES MAY STILL
SEE WARNING CRITERIA SNOW THEREFORE DECIDED TO LET WARNING RIDE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...AS SFC LOW LIFTS INTO NRN NEW ENGLAND THIS EVENING SFC
PRES DROPS TO 975 MB RESULTING IN STRONG WINDS WITH CONSIDERABLE
BLOWING AND DRIFTING SNOW EXPECTED OVER THE ENTIRE REGION. WITH
TMPS DROPPING TO AROUND 10 DEGREES WIND CHILLS WILL BE AROUND 10
BELOW ZERO.
INITIALLY FLOW NOT FAVORABLE FOR LAKE EFFECT ACROSS FA BUT AFTER
09Z LAKE EFFECT WILL DROP INTO ONEIDA COUNTY WITH SEVERAL INCHES
OF SNOW LIKELY BY SUNRISE.
MONDAY...LOW LEVEL FLOW CONTINUES TO VEER MONDAY MORNING WITH
UNSTABLE LAYER SHOWING 300 DEGREE VECTOR. THROUGH MIDDAY UNSTABLE
LAYER VERY DEEP WITH EXTREME INSTABILITY. DURING THE AFTERNOON
INVERSION HEIGHT LOWERS ALONG WITH AVAILABLE MOISTURE. FOR NOW, 4
TO 6 INCHES OF SNOW LOOKS POSSIBLE ACROSS ONONDAGA/MADISON AND
SOUTHERN ONEIDA COUNTIES. LATER SHIFTS MAY NEED TO ISSUE
ADVISORIES.
OTHERWISE, A FRIGID DAY WITH MAXES ONLY 15-20 DEGREES AND NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. SCATTERED SNOW
SHOWERS MOST PLACES WITH MINOR ACCUM ACROSS CORTLAND/CHENANGO AND
OTSEGO COUNTIES NEAR LAKE BAND.
MONDAY NIGHT...FLOW BEGINS TO BACK AS RIDGING BEGINS AT LOW AND
UPPER LEVELS. LAKE EFFECT WILL CONTINUE THROUGH EVENING THEN LIFT
NORTH TO JUST NRN ONEIDA COUNTY AFTER MIDNIGHT AND PROBABLY NORTH
OF THERE BY DAYLIGHT. SEVERAL MORE INCHES OF SNOW IS LIKELY WITH
ADVISORY ACCUM POSSIBLE.
REST OF AREA WILL REMAIN VERY COLD BUT WINDS WILL BE DIMINISHING.
TUESDAY...WITH SFC HI PRES OVER THE MID ATLANTIC REGION, DAY WILL
START PARTLY SUNNY WITH INC CLOUDS DURING THE AFTERNOON. SFC LOW
PRES IN THE MID WEST WILL BEING THE CHC FOR SNOW DURING THE
AFTERNOON FROM I81 WEST.
TUESDAY NIGHT...AREA OF LOW PRES WILL STRETCH FROM THE UPR GREAT
LAKES SOUTH TO MID WEST BY 12Z WED. DEEP MOISTURE AND ISENTROPIC
LIFT WILL SPREAD ACROSS FA WITH HIGH CHC POPS ENTIRE CWA. AFTER
06Z, T85 ABOVE FREEZING ENTIRE FA BUT FAR NORTH PER NAM/GFS.
INCLUDED PRECIP MIXING WITH SLEET ALL AREA BUT FAR NRN CWA.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
OVERALL...MEDIUM RANGE GUIDANCE CONTINUES TO ADVERTISE THE ONSET
OF A MILDER PATTERN THIS PERIOD...WITH A RETREAT OF THE HUDSON BAY
VORTEX AND A STRONGER SOUTHEASTERN U.S. RIDGE.
FOR CHRISTMAS EVE (WEDNESDAY)...A STORM SYSTEM IS PROGGED TO LIFT FROM
THE GREAT LAKES REGION UP INTO THE ST. LAWRENCE VALLEY. MOISTURE
SURGING INTO NY AND PA WILL BRING THE LIKELIHOOD OF PRECIPITATION.
INITIALLY...THE AIR MASS WILL BE COLD ENOUGH TO SUPPORT A
SNOW/SLEET MIX...BUT AS WARMER AIR MOVES IN VIA SOUTHERLY WINDS...A
TRANSITION TO FREEZING RAIN...AND ULTIMATELY RAIN IS ANTICIPATED.
THE TRAILING COLD FRONT SHOULD CROSS THE AREA EARLY ON CHRISTMAS
(THURSDAY)...WITH PERHAPS SOME LAKE-EFFECT SNOW SHOWERS IN OUR
NORTHERN ZONES BEHIND IT...AND MAINLY DRY CONDITIONS ELSEWHERE.
A BRIEF BREAK EXPECTED ON FRIDAY...BEFORE MORE PRECIPITATION COMES
BACK FOR THE WEEKEND. AGAIN...RECENT MODEL TRENDS HAVE BEEN FOR A
MILDER SCENARIO WITH THE POSSIBLE WEEKEND EVENT...BUT WILL NOT
TINKER WITH THIS YET.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
MVFR CONDITIONS DUE TO CEILINGS WILL DETERIORATE FURTHER TO IFR/LIFR LATER
THIS MORNING INTO THE AFTERNOON...AS SNOW IMPACTS THE REGION. FROM
LATE THIS AFTERNOON THROUGH TONIGHT...OTHER THAN OCCASIONAL MVFR
RESTRICTIONS DUE TO PASSING SNOW SHOWERS/AREAS OF BLOWING SNOW AT
KRME/KSYR/KBGM/KITH...IMPROVEMENT BACK TO VFR IS EXPECTED.
SOUTHEAST WINDS 5-15 KT THIS MORNING AND EARLY AFTERNOON...WILL
SHIFT TO THE WEST AND INCREASE MARKEDLY LATER THIS AFTERNOON AND
TONIGHT. GUSTS OF 30-40 KT ARE POSSIBLE TONIGHT.
OUTLOOK...
MONDAY-MONDAY NIGHT...MVFR/IFR SHSN POSSIBLE AT SYR/RME...WITH
MOSTLY VFR ELSEWHERE.
TUESDAY...VFR EXPECTED.
WEDNESDAY-WEDNESDAY NIGHT...MVFR/IFR EXPECTED WITH MIXED PRECIPITATION
EVENT.
THURSDAY...IMPROVING TO MAINLY VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ040-048-072.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
PAZ038-039-043-044-047.
NY...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NYZ018-036-044-045-056-062.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NYZ015>017-022>025-055.
WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NYZ009-
037-046-057.
&&
SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...MLJ
AVIATION...MLJHazardous weather outlook, Dec 21, 4:19 AM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 AM EST SUN DEC 21 2008
NYZ044-045-056-062-PAZ040-048-072-220930-
CORTLAND-CHENANGO-BROOME-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
419 AM EST SUN DEC 21 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
...STRONG WINDS WILL CAUSE BLOWING SNOW AND LOW WIND CHILLS TONIGHT...
AS LOW PRESSURE DEPARTS THE REGION TONIGHT...WINDS WILL
STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH POSSIBLE DURING THE OVERNIGHT HOURS. THIS WILL CAUSE AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES. IN ADDITION...
TEMPERATURES WILL DROP TO BETWEEN 5 AND 10 DEGREES DURING THE
OVERNIGHT...WITH WIND CHILLS FALLING TOWARDS 10 BELOW ZERO AFTER
MIDNIGHT. PLEASE USE EXTRA CAUTION IF YOU MUST TRAVEL TONIGHT AND
PREPARE FOR THE BITTERLY COLD TEMPERATURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MIXED PRECIPITATION WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
NYZ015>017-022>025-055-PAZ038-039-043-044-047-220930-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
419 AM EST SUN DEC 21 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
...STRONG WINDS WILL CAUSE BLOWING SNOW AND LOW WIND CHILLS TONIGHT...
AS LOW PRESSURE DEPARTS THE REGION TONIGHT...WINDS WILL
STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH POSSIBLE DURING THE OVERNIGHT HOURS. THIS WILL CAUSE AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES. IN ADDITION...
TEMPERATURES WILL DROP TO BETWEEN 5 AND 10 DEGREES DURING THE
OVERNIGHT...WITH WIND CHILLS FALLING TOWARDS 10 BELOW ZERO AFTER
MIDNIGHT. PLEASE USE EXTRA CAUTION IF YOU MUST TRAVEL TONIGHT AND
PREPARE FOR THE BITTERLY COLD TEMPERATURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MIXED PRECIPITATION WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
NYZ009-037-220930-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
419 AM EST SUN DEC 21 2008
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
...LAKE EFFECT SNOW...LOW WIND CHILLS AND STRONG WINDS EXPECTED
TONIGHT AND MONDAY...
AS LOW PRESSURE DEPARTS THE REGION TONIGHT...WINDS WILL
STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH POSSIBLE DURING THE OVERNIGHT HOURS. THIS WILL CAUSE AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES IN ADDITION TO WIND
CHILLS AS LOW AS 5 BELOW ZERO. AFTER MIDNIGHT SUNDAY NIGHT...A
LAKE EFFECT SNOW BAND WILL BEGIN TO DROP INTO THE REGION WITH
PERIODS OF LAKE EFFECT SNOW POSSIBLE THROUGH MONDAY AND INTO
MONDAY NIGHT. SIGNIFICANT ADDITIONAL SNOWFALL IS POSSIBLE FROM
THIS LAKE EFFECT SNOW EVENT...PARTICULARLY ALONG AND WEST OF STATE
ROUTE 26 WHERE 4 OR MORE INCHES OF SNOW IS POSSIBLE. PLEASE STAY
TUNED TO LATER UPDATES AND POSSIBLE ADVISORIES OR WARNINGS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MIXED PRECIPITATION WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
NYZ018-036-220930-
ONONDAGA-MADISON-
419 AM EST SUN DEC 21 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
...LAKE EFFECT SNOW...LOW WIND CHILLS AND STRONG WINDS EXPECTED
SUNDAY NIGHT AND MONDAY...
AS LOW PRESSURE DEPARTS THE REGION TONIGHT...WINDS WILL
STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH POSSIBLE DURING THE OVERNIGHT HOURS. THIS WILL CAUSE AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES IN ADDITION TO WIND
CHILLS AS LOW AS 5 BELOW ZERO. BY EARLY MONDAY MORNING...A LAKE
EFFECT SNOW BAND WILL BEGIN TO DROP INTO THE REGION WITH PERIODS
OF LAKE EFFECT SNOW POSSIBLE THROUGH MONDAY AND INTO MONDAY NIGHT.
SIGNIFICANT ADDITIONAL SNOWFALL IS POSSIBLE FROM THIS LAKE EFFECT
SNOW EVENT...PARTICULARLY ALONG AND NORTH OF THE NEW YORK STATE
THRUWAY WHERE 4 OR MORE INCHES OF SNOW IS POSSIBLE. PLEASE STAY
TUNED TO LATER UPDATES AND POSSIBLE ADVISORIES OR WARNINGS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MIXED PRECIPITATION WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
NYZ046-057-220930-
OTSEGO-DELAWARE-
419 AM EST SUN DEC 21 2008
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
...STRONG WINDS WILL CAUSE BLOWING SNOW AND LOW WIND CHILLS TONIGHT...
AS LOW PRESSURE DEPARTS THE REGION TONIGHT...WINDS WILL
STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH POSSIBLE DURING THE OVERNIGHT HOURS. THIS WILL CAUSE AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES. IN ADDITION...
TEMPERATURES WILL DROP TO BETWEEN 5 AND 10 DEGREES DURING THE
OVERNIGHT...WITH WIND CHILLS FALLING TOWARDS 10 BELOW ZERO AFTER
MIDNIGHT. PLEASE USE EXTRA CAUTION IF YOU MUST TRAVEL SUNDAY NIGHT
AND PREPARE FOR THE BITTERLY COLD TEMPERATURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MIXED PRECIPITATION WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
Winter Storm, Northern Oneida
- When
- December 21, 6:00 AM EST to 2:00 PM EST
- Where
- Northern Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
A low pressure system brought around 7 inches of snow to the northern sections of Oneida county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 21 to 25, 20085 deaths · 1 event
- Winter Weather in Indiana, December 21 to 22, 20084 deaths · 1 event
- Cold in Wisconsin, December 21 to 22, 20082 deaths · 7 injured · 20 events
- Winter Storm in Wisconsin, December 21, 20081 death · 11 events
- Winter Weather in Maryland, December 21, 20081 death · 8 events
- Blizzard in Michigan, December 21 to 22, 20081 death · 2 events
- Extreme Cold in Ohio, December 21 to 22, 20081 death · 1 event
- Cold in North Dakota, December 21 to 22, 20081 death · 1 event
- Heavy Snow in Washington, December 21 to 22, 20082 injured · $6.1 million · 9 events
- Winter Weather in New Jersey, December 21, 200817 injured · 18 events
- Lake-Effect Snow in Pennsylvania, December 21 to 22, 2008$1.0 million · 2 events
- Lake-Effect Snow in Ohio, December 21 to 22, 2008$800,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141711.